Any info would be great. I was prescribed Zyban for smoking cessation. Approx. 3 weeks later got hives. Per md delayed hypersensitivity reaction. 2 days after that awoke with severe pain, swelling in fingers and wrists. Blood test confirmed RA. Arthritis is listed as a rare side effect of Zyban, but not RA. Could Zyban have caused RA, just triggered it, or could blood test be wrong? No symptoms at all of arthritis before this. Been off Zyban 3 weeks, just finished 10 days of Prednisone, still having mild pain in all joints.
Zyban does not cause RA. The question is whether your joint symptoms are related to a hypersensitivty (allergic) reaction which could possibly be caused by Zyban. As noted in this forum, it is possible to have a false postive rheumatoid factor (positive blood test, but no RA). Time will tell. Hypersensitivity arthritis should get better over the next 6 weeks, while true RA should persist.